Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Anabolic Steroids for Fatigue
Jan 29, 1998

Mr. Molaghan: I am HIV negative but my lover is HIV positive. His doctor has recently given him anabolic steroids for his symptoms of treatment-related fatigue. It seems to me that this could be dangerous on a long term basis. Is there anything more natural that you could recommend? Thank you.

Response from Mr. Molaghan

Hello. The use of anabolic steroids is becoming more widely accepted for treatment of HIV wasting syundrome. Also, the use of androgens (testosterone) is quite useful in treating fatigue related to hypogonadism (inadequate production of the male hormone, testosterone).

Certainly, indiscriminate use of anabloic steroids can be harmful. These medications should be prescribed by physicians who have extensive HIV expertise..and ideally, consultation with an endocrinologist should occcur. You mentioned that your lover is being treated for his symptoms of "treatment related fatigue"...I'm not sure which treatment you're referring to, so I'm also unable to comment on more natural interventions. Many patients I've worked with, have found accupuncture useful as adjunctive therapy for fatigue treatment...but it's important to evaluate all of the potential causes of HIV related fatigue. Hope all goes well with both of you


Previous
Do I have to suffer this
Next
Fatigue as a push for treatment

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement